# SDR ECWR200201

- Difficulty date: June 25, 2002
- Submitted: September 3, 2002
- Operation: Air carrier
- Aircraft: N2138C
- Make and model: Piper PA-46-310P
- Aircraft serial: 468608020
- Engine: Cont TSIOL550C
- System (JASC): 7160 · Engine Air Intake System
- Part: Screen
- Part number: 561020
- Condition: Failed
- Location: Air Box
- Part time: 100 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INDUCTION AIR FILTER METAL PROTECTIVE SCREEN FAILED AND THE METAL FROM THE SCREEN WAS INDUCTED INTO THE TURBOCHARGER ASSEMBLY AND INTAKE AIR OF THE ENGINE.  THE ENGINE OIL FILTER WAS REMOVED AND IT WAS DISCOVERED TO HAVE MAJOR METALLIC CONTAMINATION AS A RESULTED OF THE AIR FILTER SCREEN FAILURE.  THE AIRCRAFT WAS IN FOR AN ANNUAL INSPECTION WHEN THE TECHNICIAN, UPON INSPECTION OF THE AIR BOX AND FILTER, DISCOVERED THE DAMAGE. THE TURBOCHARGER TURBINE SUFFERED SEVERE EROSION AND IS IN AN UNSERVICEABLE STATE REQUIRING MAJOR OVERHAUL.  THE FILTER HAD 100 HOUR TIS FROM NEW INSTALLATION 05/11/01.  CHECK FOR BAD LOT OF FILTERS FORM OEM.
